PDA

View Full Version : Arthrotec



wendylee03
10-17-2011, 11:57 AM
I just talked with my dr about taking this medication, I was taking it 2 times a day, but it would knock me out, I liked it because it helps with my pain and I could actually get some sleep, now she is putting me on tramadol, anyone take this? Does it help?

magistramarla
10-17-2011, 12:35 PM
I took one Tramadol and had such a horrible reaction to it, I can never touch it again!
Hugs,
Marla

wendylee03
10-17-2011, 12:44 PM
I took one Tramadol and had such a horrible reaction to it, I can never touch it again!
Hugs,
Marla


I don't understand how it's suppose to help my joint pain. Lol no offense but that honestly wasn't what I wanted to hear :)

magistramarla
10-17-2011, 01:03 PM
Wendy,
My hubby researched it and found that it is an opioid, which I'm allergic to. I think that it is a major pain reliever, not something specific for joint pain.
There are some folks here that love it and it works for them. I'm just super-sensitive and allergic to lots of meds, so I frustrate the docs.
If you aren't sensitive to opioids, give it a try and see if it helps you.
Hugs,
Marla

mdawncooper
10-17-2011, 04:04 PM
My mother takes tramedol for her arthritis and swears by it. She typically reacts to medicine and hasn't had any trouble with this one. Hope this helps.

steve.b
10-17-2011, 08:29 PM
my wife is on tramedol.
she has just had 2 knee replacements, and still has back problems.
we swear by it for her.

sharpiessave
10-17-2011, 09:42 PM
I take tramadol too; it's one of my staples. When I first started it made me hyper and restless. I bet everybody reacts to it differently, but I definitely couldn't take it before bed. My doc has me take it with my NSAIDS. Something about how certain meds compliment each other, he said. However, we have had a few discussions, my doc and I, about using tramadol and my anti-depressant at the same time. He mentioned something about possible serotonin syndrome. So we're monitoring it, and so far I'm in the clear.

wendylee03
10-18-2011, 07:00 AM
Thanks guys :) I took it last night, I'm thinking that a whole one is a little to much for me, i became nauseous after taking it, It did make me sleepy though :( which isn't a good thing! It helped with my pain as well, so that's always a plus. So I'm going to try half a pill and hope that works a little better!

TeresaCO
11-24-2011, 09:30 AM
I have taken Tramadol off/on since 96, mostly on. I had a spine fusion x2 and then FM( 97) and some un named inflamatory disease of muscles and blood vessels( undiagnosed Lupus most likely). I started with a 1/2 pill making me a bit sleepy then it gave me energy. Now do 2 pills a day. It is a synthetic narcotic. Some people have to withdraw slowly some can stop it with only mild withdrawl. Some times if I run out it uncomfortable, wrestless legs. There are time I almost decided to wean off as my disease with not flaring, ha ha. Now there are days I want the doc to increase to 3 a day. I don't sleep if I take it at night unless I add 2 benedryl so the pain it taken care of and I can sleep. I worry what it is doing to my body long term as my hearing is getting worse. I now feel like I am wearing gloves so I wonder about neuropathy. I have read it can affect the ear neves ( fine hairs in ear). I would not have a life if I didn't take something for the pain. I have always done many natural things like accupuncture, homeopathy, diet, water therapy along with it, chiro in the past. I have used Cymbalta along with it but it seems 3 years is all I get out of any antidepressant before it back fires( be careful though perimenopause really made me depressed) and I have to stop. The osteopathic doc though it was ok to use more tramadol and get of the antidepressants as I get happy with the tramadol, so why not. I though that odd but at least he was ok with it. Now perimenopause is adding to the disaster or that is a bibber disaster than the inflamatory autoimmune disease, it is hard to sort out what med would improve what pain. Blancing hormones would really help the bitc****** and probably help me deal with pain. My dog has a script for 200/month rather than anti inflamatory her mom( dog) died of. So it does nothing for swelling but can keep you active. Dog is 14+ I throw in an anti inflamatory if I see or feel the puffiness. I have statred using a combo of St Johns wort and Sam E for depression and sam E is I guess used for inflamation. I see a naturopathic physician to monitor all the supplements and meds. I feel they are something a doc should watch as the naturals are potent and for me effective. Major pain help was Vit D the Rheumy said I was severly deficient in. So Vit D for pain! I was deficient in Calcium and also caused pain, cracked my spine fusion. So healing the bones made a difference. Still want my tramadol.

jmail
12-08-2011, 03:24 PM
wendylee03, if you're thinking of cutting or breaking a pill in half, be sure and call a pharmacy at a minimum before you do that. Some pills have a coating on them that "buffer" your stomach, or "delay" the release of the med into your system. You might have to just get a smaller sized pill prescription. Most opioids will make most people nauseous initially. For me, it's like they makes my eyes cross, and I get dizzy (a natural state anyway), and that's what makes me nauseous. They also have a tendency to constipate, so take preventive measures for that...